Social Anxiety Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
103 Posts
Discussion Starter · #1 ·
My sister has just finished weaning herself off of Effexor yesterday. She has experienced withdrawal throughout and still does (brain zaps, dizziness, etc. - she doesn't even feel she can safely drive). Any suggestions as to what she can do to help?

She occasionally will take some Benadryl at night but can't during the day as it knocks her out. She did a bit of research and found out that Prozac could help short term and then she can stop the Prozac, so she went to see a GP this morning. The GP said they needed to look it up. They did and just called back to say they would not prescribe the Prozac as there is not enough evidence on her medical website showing it can help... :no

Any other over the counter suggestions? (Getting an appt with a pdoc can take up to a year here so that is out of the question.)
 

·
Registered
Joined
·
544 Posts
There's not really much she can do, other that do hardly anything! I'm not kidding either. I've experienced it, and the best thing to do is not overwhelm yourself too much with anything, as this can make symptoms worse. Also exercise, forget it! I remember trying lots of cardio and weights exercises to help ease the withdrawal, but all it did was make things 100x worse. The zaps/eletric shocks seem to be associated with the nerve endings in the body, so stimulating them via exercise just makes the zaps even more horrible.

I know this sounds quite negative, but sitting at home and resting and taking the odd walk is the best thing. Too much acitivty I found just made me feel incredibly ill. I also don't recommend driving either, since cognitive function can be impaired quite badly, especially concerning reaction times. Believe it or not, the odd pain killer can help with the zaps, but not too often!

By the way is she planning on moving to another med after or just quitting altogether? because like you previously said about prozac, you can easily switch to another med to help ease the withdrawal. I'm shocked about her GP not prescribing prozac though, I mean that sound really incompetent, not that I'm surprised these days from my own experience.
 

·
Registered
Joined
·
192 Posts
I guess I'm one of the lucky ones who doesn't experience this bad withdrawal that so many people speak of.

But I love Effexor.


But yeah, .....most docs will prescribe prozac to taper off of Effexor if you are experiencing bad withdrawals.
 
1 - 3 of 3 Posts
Top